Texas, 2011Wildfire in Texas, November 4, 2011
November 4, 2011 · NWS CRP · 1 event in 1 county or zone
A wildfire spread across land north to northeast of Bishop. The wildfire destroyed a mobile home, multiple vehicles, several boats, and several abandoned buildings.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire spread across land north to northeast of Bishop. The wildfire destroyed a mobile home, multiple vehicles, several boats, and several abandoned buildings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 4, 11:26 AM CST, 34 minutes earlier.
Area forecast discussion, Nov 4, 11:26 AM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1226 PM CDT FRI NOV 4 2011
.DISCUSSION...PLEASE SEE UPDATED 18Z TAF DISCUSSION.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.
WINDS WILL REMAIN WEAK AND GRADUALLY SHIFT OUT OF THE EAST TODAY AS
HIGH PRESSURE OVER THE AREA SHIFTS EAST. ONSHORE FLOW WILL AIDE IN
SOME MOISTURE RETURN...WITH THE HELP OF A 15-20KT SE LLJ THAT
DEVELOPS OVERNIGHT IN RESPONSE TO A DEVELOPING LOW ACROSS THE
CENTRAL PLAINS. HAVE INTRODUCED LOW LEVEL CLOUDS BUT WILL EXPECT
CLOUDS TO REMAIN VFR SEEING AS THE ATMOSPHERE WILL BE RELATIVELY
DRY. OVERNIGHT WINDS WILL SHIFT BACK OUT OF THE NORTHEAST...
HOWEVER WILL TURN BACK OUT OF THE SOUTHEAST BY MID MORNING DUE TO
MIXING WITH THE LLJ.
&&
.PREV DISCUSSION... /ISSUED 919 AM CDT FRI NOV 4 2011/
DISCUSSION...MADE SOME ADJUSTMENTS TO THE DEWPOINT GRIDS.
OTHERWISE...THE REST OF THE PACKAGE LOOKS GOOD.
PREV DISCUSSION... /ISSUED 621 AM CDT FRI NOV 4 2011/
DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW.
AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH SURFACE HIGH
PRESSURE OVER THE REGION. LIGHT NORTHERLY WINDS WILL BECOME MORE
EASTERLY BY THIS AFTERNOON AS THE HIGH PRESSURE RIDGE SHIFTS
EASTWARD. SKC WILL ALSO PREVAIL THROUGH THE FORECAST PERIOD.
PREV DISCUSSION... /ISSUED 432 AM CDT FRI NOV 4 2011/
SHORT TERM (TODAY THROUGH SATURDAY)...SURFACE HIGH PRESSURE ALONG
WITH RIDGING ALOFT WILL BRING ANOTHER DAY OF AFTERNOON TEMPERATURES
IN THE UPPER 60S TO LOW 70S AND LIGHT NORTHERLY WINDS. THE
SURFACE HIGH WILL BEGIN TO SHIFT EASTWARD AND BRING AN EASTERLY
FLOW TO THE REGION TONIGHT AND SOUTHEAST WINDS BY TOMORROW
AFTERNOON. ALONG WITH THIS...LOW LEVEL MOISTURE WILL BEGIN TO
REBOUND WITH THE RETURN OF ONSHORE FLOW. BOTH THE GFS AND ECMWF
INDICATE ENOUGH LOW LEVEL MOISTURE ACROSS THE COASTAL WATERS BY
TOMORROW AFTERNOON TO SUPPORT ISOLATED SHOWERS...WILL CONTINUE TO
MENTION THIS IN THE FORECAST. OTHERWISE...A SLOW WARMING TREND CAN
BE EXPECTED AS WE HEAD INTO THE WEEKEND WITH AFTERNOON MAXIMUM
TEMPERATURES BACK INTO THE MID 70S TO LOW 80S BY SATURDAY.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...CONFIDENCE IS
INCREASING DUE TO THE CONSISTENCY OF THE MEDIUM RANGE MODELS WITH
TIMING AND STRENGTH OF ACTIVE UPPER LEVEL FLOW PATTERN DURING
THE PERIOD. MOISTURE DEPTH WILL STEADILY INCREASE OVER SOUTH TEXAS
SUNDAY INTO THE EARLY PART OF THE WORK WEEK WITH MODEL SOUNDINGS
SHOWING MOISTURE DEPTH ABOVE 85H OVER ALL OF SOUTH TEXAS BY MONDAY.
GOES SOUNDER IMAGE OF PRECIPITABLE WATER SHOWS AREA OF HIGHER
MOISTURE OVER THE SOUTHWEST GULF OF MEXICO. MODEST SOUTHERLY LOW
LEVEL FLOW OF 20 TO 25 KNOTS SATURDAY NIGHT WILL LEAD TO ABUNDANCE
OF LOW CLOUDS OVER THE REGION AND WENT NEAR OR SLIGHTLY ABOVE
GUIDANCE FOR MINIMA. STREAMER SHOWERS WILL DEVELOP OVER THE GULF
WATERS SATURDAY NIGHT WITH ACTIVITY SPREADING INLAND ON SUNDAY.
SOUTH-SOUTHEASTERLY LOW LEVEL FLOW WILL INCREASE TO AROUND 30 KNOTS
SUNDAY NIGHT AS LOW PRESSURE DEEPENS OVER SOUTHWEST TEXAS AS THE
NEXT UPPER LEVEL STORM SYSTEM DIGS INTO THE DESERT SOUTHWEST. LOW
LEVEL WARM AIR ADVECTION COMBINED WITH MODEST LOW LEVEL CONVERGENCE
AND INCREASED MOISTURE DEPTH ALONG WITH POSSIBLE IMPULSES MOVING
OUT OF NORTHEAST MEXICO IN THE AFTERNOON WILL LEAD TO A SLIGHTLY
HIGHER CHANCE FOR CONVECTION DEVELOPING ACROSS THE NORTHERN
COUNTIES ON MONDAY. BETTER CHANCES FOR RAIN ARE EXPECTED ON TUESDAY
AS THE UPPER LEVEL TROUGH LIFTS OUT INTO THE SOUTHERN PLAINS WHICH
WILL SEND A COLD FRONT INTO THE REGION IN THE AFTERNOON. SLIGHT
DIFFERENCES REMAIN WITH THE MODELS WITH REGARDS TO THE STRENGTH
OF THE UPPER TROUGH...WITH THE 00Z ECMWF TAKING OVER AGAIN WITH
A SLOWER AND MORE CLOSED SYSTEM BY 00Z WEDNESDAY. WITH BETTER
MOISTURE AVAILABLE THIS TIME WITH PRECIPITABLE WATER VALUES
EXPECTED TO BE ABOVE 1.5 INCHES...FRONT MOVING THROUGH IN THE
AFTERNOON DURING TIME OF MAX INSTABILITY...LIFT ASSOCIATED WITH THE
FRONT AND NOSE OF 100 KNOT JET COMING OUT OF NORTHEAST MEXICO INTO
SOUTH TEXAS...THINK THREAT FOR RAIN STRONG ENOUGH TO GO WITH 50
PERCENT POPS TUESDAY ACROSS THE NORTHEAST COUNTIES TO LOW CHANCE
POPS OVER THE WESTERN BRUSH COUNTRY. POSSIBILITY OF STRONG CONVECTION
WILL EXIST WITH MODELS SHOWING CAPE VALUES ABOVE 1000 J/KG AND
ADEQUATE 0-6 KM SHEAR BUT BETTER THREAT FOR SEVERE STORMS WILL BE
WELL TO THE NORTHEAST OF THE REGION. THE FRONT WILL BE THROUGH THE
COASTAL WATERS BY TUESDAY EVENING WITH STRONG OFFSHORE FLOW LINGERING
THROUGH THE DAY WEDNESDAY. MARGINAL RED FLAG CONDITIONS WILL EXIST
FOR A PERIOD OVER THE COASTAL PLAINS ON WEDNESDAY AS DRIER AIR
SURGES INTO THE AREA. WENT BELOW GUIDANCE FOR TEMPERATURES ON
WEDNESDAY ABOUT A CATEGORY. HIGH PRESSURE WILL SETTLE INTO THE
AREA ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 52 77 69 82 / 0 0 10 20 20
VICTORIA 67 42 76 64 80 / 0 0 10 10 20
LAREDO 72 54 80 69 88 / 0 0 10 10 10
ALICE 71 48 80 67 84 / 0 0 10 10 20
ROCKPORT 69 56 75 71 80 / 0 0 10 20 20
COTULLA 70 48 78 64 84 / 0 0 10 10 10
KINGSVILLE 71 48 80 69 83 / 0 0 10 20 20
NAVY CORPUS 69 58 76 72 80 / 0 0 10 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
CB...AVIATION
Hazardous weather outlook, Nov 4, 4:24 AM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CDT FRI NOV 4 2011
GMZ230-235-250-255-270-275-TXZ229>234-239>247-051030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
524 AM CDT FRI NOV 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS AS
THE NEXT COLD FRONT MOVES THROUGH THE AREA TUESDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RG/TMT
Wildfire, Nueces
- When
- November 4, 12:00 PM CST to 1:00 PM CST
- Where
- Nueces forecast zone
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A wildfire occurred about 3 miles to the north and northeast of the city of Bishop.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Kentucky, November 4 to 5, 201122 events
- Dense Fog in Illinois, November 4 to 5, 201115 events
- Dense Fog in Missouri, November 4 to 5, 20119 events
- High Wind in Arizona, November 4 to 5, 201163 kt wind · 5 events
- Winter Storm and High Wind in Utah, November 4 to 5, 201179 kt wind · 3 events
- Heavy Snow in Nevada, November 4, 20113 events
- Winter Storm and Winter Weather in Utah, November 4 to 5, 20113 events
- Hail in North Carolina, November 4, 2011$2,000 · 1 in hail · 2 events
- High Wind in North Carolina, November 4, 201154 kt wind · 2 events
- Heavy Snow in Montana, November 4 to 5, 20112 events
- Damaging Winds in Arizona, November 4, 2011$2,000 · 60 kt wind · 2 events
- Dust Storm in Arizona, November 4, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353839.